Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 26, NWS Charleston, SC

March 26, 2021

NWS Charleston, SC issued this small craft advisory at Mar 26, 2021, 2:25 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2021, 2:25 AM EDT (06:25 UTC)
Expired
Mar 26, 2021, 3:04 PM EDT
In force
13 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

535 
WHUS72 KCHS 260625
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
225 AM EDT Fri Mar 26 2021

AMZ330-261430-
/O.NEW.KCHS.SC.Y.0026.210326T0625Z-210326T2100Z/
Charleston Harbor-
225 AM EDT Fri Mar 26 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...Southwest winds 15 to 20 knots with gusts to 25 knots.

* WHERE...Charleston Harbor.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
815 
WHUS72 KCHS 260720
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
320 AM EDT Fri Mar 26 2021

AMZ350-352-354-261530-
/O.NEW.KCHS.MF.Y.0011.210326T0720Z-210326T2100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
320 AM EDT Fri Mar 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

* WHAT...Dense fog will reduce visibility to 1/2 NM or less at
  times.

* WHERE...South Santee River SC to Altamaha Sound GA out 20 NM.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

AMZ330-261530-
/O.CON.KCHS.SC.Y.0026.000000T0000Z-210326T2100Z/
Charleston Harbor-
320 AM EDT Fri Mar 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
326 
WHUS72 KCHS 260850
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
450 AM EDT Fri Mar 26 2021

AMZ330-261700-
/O.EXA.KCHS.MF.Y.0011.000000T0000Z-210326T2100Z/
/O.CON.KCHS.SC.Y.0026.000000T0000Z-210326T2100Z/
Charleston Harbor-
450 AM EDT Fri Mar 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to 1/4 NM or less. For the Small Craft Advisory, 
  southwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 
  to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

AMZ350-352-354-261700-
/O.CON.KCHS.MF.Y.0011.000000T0000Z-210326T2100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
450 AM EDT Fri Mar 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Dense fog will reduce visibility to 1/4 NM or less.

* WHERE...South Santee River SC to Altamaha Sound GA out 20 NM.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
638 
WHUS72 KCHS 261110
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
710 AM EDT Fri Mar 26 2021

AMZ330-261915-
/O.CON.KCHS.MF.Y.0011.000000T0000Z-210326T2100Z/
/O.CON.KCHS.SC.Y.0026.000000T0000Z-210326T2100Z/
Charleston Harbor-
710 AM EDT Fri Mar 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to 1/4 NM or less. For the Small Craft Advisory, 
  southwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 
  to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

AMZ350-352-354-261915-
/O.CON.KCHS.MF.Y.0011.000000T0000Z-210326T2100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
710 AM EDT Fri Mar 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Dense fog will reduce visibility to 1/4 NM or less.

* WHERE...South Santee River SC to Altamaha Sound GA out 20 NM.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
861 
WHUS72 KCHS 261354
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
954 AM EDT Fri Mar 26 2021

AMZ330-262100-
/O.CAN.KCHS.MF.Y.0011.000000T0000Z-210326T2100Z/
/O.CON.KCHS.SC.Y.0026.000000T0000Z-210326T2100Z/
Charleston Harbor-
954 AM EDT Fri Mar 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ350-352-354-262100-
/O.CON.KCHS.MF.Y.0011.000000T0000Z-210326T2100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
954 AM EDT Fri Mar 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Dense fog will reduce visibility to 1/4 NM or less.

* WHERE...South Santee River SC to Altamaha Sound GA out 20 NM.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
191 
WHUS72 KCHS 261723
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
123 PM EDT Fri Mar 26 2021

AMZ354-261830-
/O.CAN.KCHS.MF.Y.0011.000000T0000Z-210326T2100Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
123 PM EDT Fri Mar 26 2021

...DENSE FOG ADVISORY IS CANCELLED...


$$

AMZ350-352-262100-
/O.CON.KCHS.MF.Y.0011.000000T0000Z-210326T2100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
123 PM EDT Fri Mar 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Dense fog will reduce visibility to 1/2 NM or less.

* WHERE...South Santee River SC to Savannah GA out 20 NM.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

AMZ330-262100-
/O.CON.KCHS.SC.Y.0026.000000T0000Z-210326T2100Z/
Charleston Harbor-
123 PM EDT Fri Mar 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
900 
WHUS72 KCHS 261904
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
304 PM EDT Fri Mar 26 2021

AMZ352-262015-
/O.CAN.KCHS.MF.Y.0011.000000T0000Z-210326T2100Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
304 PM EDT Fri Mar 26 2021

...DENSE FOG ADVISORY IS CANCELLED...


$$

AMZ330-262015-
/O.CAN.KCHS.SC.Y.0026.000000T0000Z-210326T2100Z/
Charleston Harbor-
304 PM EDT Fri Mar 26 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

AMZ350-262100-
/O.CON.KCHS.MF.Y.0011.000000T0000Z-210326T2100Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
304 PM EDT Fri Mar 26 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Dense fog will reduce visibility to 1/2 NM or less.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 1:40 AM EDT, 45 minutes earlier.

Area forecast discussion, Mar 26, 1:40 AM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
140 AM EDT Fri Mar 26 2021

.SYNOPSIS...
High pressure will prevail through tonight. A weakening cold
front will stall and dissipate over the region Friday. Another
cold front could then move through the region late this
weekend, followed by high pressure through the middle of next
week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Overnight: Persistent south/southwest winds were holding
temperatures up in some areas, and temperatures remained in the
70s across northern counties where low clouds had developed.
Accordingly, adjusted wind speed/gusts and associated
hourly/low temperatures up a couple of degrees especially
along/east of I-95, except on the beaches. PoPs remain
essentially zero until daybreak.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
Friday: Surface low pressure will track along the extreme Northeast
US as a Subtropical High over the Atlantic begins to strengthen and
broaden. A weakening cold front extending from the nearly occluded
low will approach the area from the northwest. While showers and
thunderstorms will both be possible on Friday, most activity should
be contained to inland areas as anticyclone flow to our east tilts
the orientation of the front to a more E-W oriented boundary. Areas
along the extreme southeast GA coast could even remain rain-free.
Looking at convective parameters, there will be sufficient surface-
based CAPE 1500-2200 J/kg inland, with a strong gradient along the
coastline as SBCAPE drops to 250 J/kg or less. Bulk shear in the
morning/early afternoon is rather decent at 50 kt; however, it is
expected to gradually decrease to around 35-40 kt as mid-level flow
significantly decreases. Although the severe potential looks to be
low, SPC has the majority of our area in a marginal outlook; thus a
strong storm with damaging wind gusts and hail cannot be ruled out.
By late Friday, the cold front is expected to stall across inland
areas, with some interior counties receiving lingering light
stratiform rain.

High temperatures will be in the low to mid 80s with upper 70s
along the coast. A few locations across SE GA could reach 90
degrees; nearing record high temperature territory. Low temperatures
will be in the mid 60s, also nearing high min temperature records.
With high dewpoints and southerly flow sea fog is possible offshore
especially in the morning and afternoon hours. Any sea fog that does
form could breach the coastal communities; mainly confined to the
immediate shoreline.

Saturday: A stationary front will linger across the area and there
will be another chance for showers and thunderstorms, mainly in the
afternoon across the inland southeast SC counties. There will be
sufficient instability and 35 kt bulk shear which could support the
potential for the development of an isolated strong thunderstorm or
two. Any precipitation is going to have to overcome drier air
associated with the high pressure moving into the region from the
south so have capped POPs at chance in that area. Another warm day
is expected and again, KSAV and KCHS could come close to breaking
the current records for max temps and high mins. High temperatures
will be in the low to mid 80s across SE SC and upper 80s to low 90s
across SE GA. Coastal areas will see upper 70s. Lows will be in the
mid 60s once again.

Sunday: Another tricky forecast is in store for Sunday as another
cold front approaches the area from the north-northwest. The best
chance for any showers will again be across inland areas, with only
slight chance POPs along the coast. The biggest question will be how
strong the cold front is and the severe potential associated with
the forcing potential. There will be limited instability, though
forcing for ascent will be greater than previous days. Overall,
while there could be isolated thunderstorms with stronger winds, the
severe potential remains low. High temperatures will be in the 80s
with mid 70s just along the coast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
While there are some timing difference in the 3/25 00Z model runs
for the secondary cold front, the current forecast reflects the cold
front departing offshore by late Sunday night/Monday morning.
Thereafter, high pressure should build into the area from the north
and dry weather is expected for Monday and Tuesday before another
storm system approaches the area on Wednesday. A slight relieve in
temperatures is expected on Monday as high temperatures should be in
the low to upper 70s inland with 60s just along the coast. Lows will
be in the upper 40s to mid 50s. Then, a gradual warming trend will
follow. Tuesday's highs will be in the low to mid 70s inland, with
60s along the coast. Lows will be in the mid 50s to low 60s. On
Wednesday, high temperatures will be in the upper 70s to low 80s
inland and upper 60s along the coast.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
06z TAFs begin with prevailing MVFR/occasional IFR ceilings at
KCHS and occasional MVFR ceilings at KSAV. Then, TAFs maintain
prevailing VFR conditions at both terminals from 12-15z Friday
through the remainder of the 06z period. Showers/thunderstorms
could approach or impact the terminals late this afternoon into
this evening. However, coverage could remain sparse and/or most
precipitation could remain north/west of terminals. Thus, have
not included ant VCSH/VCTS in 06z TAFs, but we will continue to
assess. Also of note, as a weakening cold front gradually
approaches or stalls over the region Friday night, low level
moisture within the frontal trough will increase the probability
for MVFR ceilings, especially at KCHS.

Flight restrictions are possible in low stratus/fog late Friday
night and early saturday morning, as well as in showers/thunderstorms
through the weekend. Prevailing VFR expected to return Monday.

&&

.MARINE...
Overnight: Elevated South/southwest winds will continue to
average 15-20 knots, and seas will average 3-5 feet.

Sea Fog: Satellite imagery and coastal observing platforms
depict marine stratus, but there is little evidence of
significant/dense fog thus far, perhaps due to the elevated
marine winds. AS conditions will remain at least somewhat
favorable for sea fog to become more widespread as the night
progresses, and we will continue to assess the potential for a
Marine Dense Fog Advisory.

Friday through Tuesday: As high pressure builds into the region from
the southeast and a cold front approaches from the northwest, the
pressure gradient will tighten slightly and an uptick in winds is
expected, though southerly winds should stay below Small Craft
Advisory (SCA) criteria. Tranquil marine conditions are expected on
Saturday with relatively light winds and calm seas. Another cold
front is expected to impact the area on Sunday. There will be
another uptick in winds behind the front and NE winds could approach
SCA criteria on Monday and continue into Tuesday. Seas look to
remain below 6 ft through the period.

Due to sea surface temperatures around 60F and dewpoints in the low
60s with light winds, have mention of patchy fog over much of the
waters for Friday and Friday night. Sea fog could persist over the
weekend though conditions become less conducive on
Saturday/Sunday.

&&

.CLIMATE...
KCHS Record High Temperatures
March 27: 87 set in 2020
March 28: 88 set in 2017
March 29: 87 set in 2020

KCHS Record High Minimum Temperatures
March 26: 64 set in 1987
March 27: 67 set in 1994
March 28: 65 set in 1987

KSAV Record High Temperatures
March 27: 87 set in 2020
March 28: 90 set in 2020
March 29: 90 set in 2020

KSAV Record High Minimum Temperatures
March 27: 69 set in 1949
March 28: 67 set in 1921

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...SPR
SHORT TERM...BRM
LONG TERM...
AVIATION...SPR
MARINE...SPR
CLIMATE...
Hazardous weather outlook, Mar 25, 7:54 PM EDT, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
754 PM EDT Thu Mar 25 2021

AMZ330-350-352-354-270000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
754 PM EDT Thu Mar 25 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Sea Fog: Sea fog will impact the local waters tonight. Fog could
become locally dense, and Dense Fog Advisories could be required.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Sea Fog: Sea fog could persist through this weekend. Fog could
become locally dense, and Dense Fog Advisories could be required.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-SCZ048>051-270000-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
754 PM EDT Thu Mar 25 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-
052-270000-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
754 PM EDT Thu Mar 25 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:20 AM EDTMarine Dense Fog AdvisoryCHS13 hr

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.